Alert archive / Maine / River Flood Warnings in 2021
River Flood Warning 6, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Oct 31, 2021, 5:03 AM EDT for Cumberland County, Maine. It took effect at Oct 31, 2021, 7:52 AM EDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2021, 5:03 AM EDT (09:03 UTC)
- In effect from
- Oct 31, 2021, 7:52 AM EDT
- Expired
- Oct 31, 2021, 3:14 PM EDT
- In force
- 7 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cumberland County, ME
The radar
The Portland,ME radar (KGYX), 18 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
670
WGUS41 KGYX 310903
FLWGYX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gray ME
503 AM EDT Sun Oct 31 2021
...The National Weather Service in Gray ME has issued a Flood
Warning for the following rivers in Maine...
Presumpscot River At Westbrook affecting Cumberland County.
.Two to 4 inches of rain with locally higher amounts has fallen in
the region. This will cause the Presumpscot River to flood today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 515 PM EDT.
&&
MEC005-312115-
/O.NEW.KGYX.FL.W.0006.211031T1152Z-211101T0230Z/
/WBKM1.1.ER.211031T1152Z.211031T1800Z.211031T2029Z.NO/
503 AM EDT Sun Oct 31 2021
The National Weather Service in Gray has issued a
* Flood Warning for
the Presumpscot River At Westbrook.
* Until late this evening.
* At 4:15 AM EDT Sunday the stage was 9.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
morning to a crest of 16.0 feet this afternoon. It will then fall
below flood stage late this afternoon.
* Impact...At 15.0 feet, Minor lowland flooding begins.
&&
LAT...LON 4389 7047 4376 7037 4375 7022 4368 7025
4366 7040 4370 7050
$$
JC2 follow-up statements
433
WGUS81 KGYX 311018
FLSGYX
Flood Statement
National Weather Service Gray ME
618 AM EDT Sun Oct 31 2021
...The Flood Warning is extended for the following rivers in Maine...
Presumpscot River At Westbrook affecting Cumberland County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 630 PM EDT.
&&
MEC005-312230-
/O.EXT.KGYX.FL.W.0006.211031T1227Z-211101T1135Z/
/WBKM1.1.ER.211031T1227Z.211031T1800Z.211101T0535Z.NO/
618 AM EDT Sun Oct 31 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Presumpscot River At Westbrook.
* Until tomorrow morning.
* At 5:15 AM EDT Sunday the stage was 11.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
morning to a crest of 20.0 feet this afternoon. It will then fall
below flood stage just after midnight tonight.
* Impact...At 15.0 feet, Minor lowland flooding begins.
* Impact...At 19.0 feet, Water rises to East Bridge Street in
Westbrook.
&&
LAT...LON 4389 7047 4376 7037 4375 7022 4368 7025
4366 7040 4370 7050
$$
JC223
WGUS81 KGYX 311914
FLSGYX
Flood Statement
National Weather Service Gray ME
314 PM EDT Sun Oct 31 2021
...The Flood Warning is cancelled for the following rivers in
Maine...
Presumpscot River At Westbrook affecting Cumberland County.
MEC005-312015-
/O.CAN.KGYX.FL.W.0006.000000T0000Z-211031T1914Z/
/WBKM1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
314 PM EDT Sun Oct 31 2021
...The Flood Warning for the Presumpscot River At Westbrook has been
cancelled...
The Flood Warning is cancelled for
the Presumpscot River At Westbrook.
* At 3:02 PM EDT Sunday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 4.6 feet early
Wednesday afternoon.
&&
LAT...LON 4389 7047 4376 7037 4375 7022 4368 7025
4366 7040 4370 7050
$$
mleWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Oct 31, 4:33 AM EDT, 30 minutes earlier.
Area forecast discussion, Oct 31, 4:33 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Gray ME
433 AM EDT Sun Oct 31 2021
.SYNOPSIS...
As low pressure pulls away today, the rain will come to an end
and mild temperatures will remain in its wake through Monday. A
cold front on Monday will bring drier and cooler air. A weak
disturbance will likely pass through the area on Wednesday
bringing a few rain or snow showers. A more significant coastal
system is possible late in the week and early next weekend.
&&
.NEAR TERM /TODAY/...
430AM UPDATE...
An area of convection is rotating toward the southwest Maine
coastline along the front of the incoming dry slot. Expect a
rumble or two of thunder and briefly increased rainfall rates as
this moves through.
ORIGINAL DISCUSSION...
We remain in the moist inflow side of the upper low this
morning, with the last wave of energy lifting through the area.
Rain continues until this lifts northward during the morning
hours today. Behind it expect mild conditions with highs
reaching the low 60s. Another round of showers is possible late
in the day as the upper low lifts north and some moisture wraps
around it and back through northern New England.
Current headlines continue, although most will be able to be
discontinued this morning.
&&
.SHORT TERM /TONIGHT AND MONDAY/...
Moist environment remains in place tonight, so it will be
another mild night with lows only in the mid 40s. The next wave
rotates through Quebec on Monday, sending a cold front through
our area. While it won't change the wind direction much, and the
temperature won't change much either, it will be most noticed in
the fall in dewpoint. It will also be accompanied by some
gustier winds as cold advection aloft promotes better mixing of
the low levels. Despite the cold advection, we still likely
reach 60 at the coast before the cooler air is felt Monday
night.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Generally dry conditions and turning cooler as the week unfolds. A
coastal low remains possible by the end of the week.
We start out with strong cold air advection on Monday night with a
fast cyclonic flow aloft. A weak trough may trigger a couple
isolated rain showers on Tuesday into Wednesday with some light snow
showers mixing in over the northern mountains at times.
The core of the cold air will reach the region on Thursday with H8
temperatures dropping into the -6 to -8C range across the region.
Afternoon highs will reach the upper 30s in the north to the 40s in
the south. A solid freeze will reach most areas Wednesday night and
Thursday night with only a few reading over far southern areas
remaining above 32 degrees.
00Z guidance remains in disagreement as to whether there will
be a coastal low for the Friday into Saturday time frame. However,
considering the ridge that is forecast to form over the western
United States and western Canada, this does appear to be a
reasonable scenario. In any case, we will need to monitor this
potential as we top out at our highest tides of the month during
that period. Also, this system has the potential to bring some
of the first snow to portions of the region during this period.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Short Term...IFR or LIFR conditions continue along the coastal
plain as rain continues this morning. Rain lifts northward after
12Z, although it will take a bit longer for MVFR ceilings to
lift and break up on a light southwest wind. Winds increase out
of the west on Monday as a cold front moves through.
Long Term...Mainly VFR conditions. However MVFR conditions at
times in isolated rain and snow showers, mainly in the mountains
this week.
&&
.MARINE...
Short Term...Easterly gales continue early this morning, but we
should be able to transition to a Small Craft Advisory fairly
quickly as the low lifts northward. Southwest winds may still
gust to 25 KT this afternoon with wave heights remaining high
after the recent gale. Winds diminish a bit this evening, but
pick up again out of the west on Monday as a cold front comes
through.
Long Term...Winds and seas will be below SCA thresholds. A
northeasterly gradient may develop late in the week and into
next weekend.
&&
.HYDROLOGY...
Heavy rainfall will lead to small rivers and streams continuing
to be on the rise today. Minor flooding may occur on the Suncook
River at North Chichester as well as the Presumpscot River in
Westbrook. Other rises to near bankfull will occur on area
rivers across southern Maine as well as southern and central
New Hampshire.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch until 11 AM EDT this morning for MEZ012-013-
018>021-023>026-033.
Wind Advisory until 8 AM EDT this morning for MEZ025>028.
NH...Flash Flood Watch until 11 AM EDT this morning for NHZ004>006-
008>010-012>015.
MARINE...Gale Warning until 8 AM EDT this morning for ANZ150>153.
Small Craft Advisory until 4 PM EDT Monday for ANZ154.
&&
NEAR/SHORT TERM...Kimble
LONG TERM...CannonHazardous weather outlook, Oct 31, 3:29 AM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 329 AM EDT Sun Oct 31 2021 MEZ007>009-NHZ001>003-007-011-010730- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Sullivan-Cheshire- 329 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>153-010730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- 329 AM EDT Sun Oct 31 2021 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ154-010730- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 329 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012-013-018>021-033-NHZ004>006-008>010-012-013-015-010730- Southern Oxford-Southern Franklin-Interior York- Central Interior Cumberland-Androscoggin-Kennebec- Interior Cumberland Highlands-Northern Carroll-Southern Grafton- Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 329 AM EDT Sun Oct 31 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ014-022-010730- Southern Somerset-Interior Waldo- 329 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and tonight. Heavy rain with localized flooding possible early this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ027-028-010730- Knox-Coastal Waldo- 329 AM EDT Sun Oct 31 2021 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Heavy rain with localized flooding possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ025-026-010730- Sagadahoc-Lincoln- 329 AM EDT Sun Oct 31 2021 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ014-010730- Coastal York-Coastal Cumberland-Coastal Rockingham- 329 AM EDT Sun Oct 31 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 31, 2:30 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
230 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM FLOOD PORTLAND 43.66N 70.26W
10/31/2021 CUMBERLAND ME PUBLIC
FLOODING ACROSS THE ROAD AT THE INTERSECTION
OF WASHINGTON AND ALLEN AVENUES.
&&
JCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:12 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Lincoln, Oxford, Sagadahoc, York | 6 hr |
| Oct 31, 12:30 AM EDT | Flash Flood Warning | GYX | Cumberland, York | 3 hr |
| Oct 31, 3:04 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 1 more | 5 hr |
| Oct 31, 3:12 AM EDT | Small Craft Advisory | GYX | 5 hr | |
| Oct 31, 4:02 AM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Oxford, York | 8 hr |
| Oct 31, 4:25 AM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 1 more | 8 hr |
| Oct 31, 4:44 AM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Lincoln, Sagadahoc | 7 hr |
| Oct 31, 8:00 AM EDT | Gale Warning | GYX | 4 hr | |
| Oct 31, 8:05 AM EDT | Wind Advisory | GYX | Knox, Lincoln, Sagadahoc, Waldo | 3 hr |
| Oct 31, 12:18 PM EDT | Small Craft Advisory | GYX | 34 hr |
Nearby
River Flood Warnings in Maine, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.